Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 20, 2009, 6:36 PM CDT for Gaines County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2009, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 20, 2009, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:03 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 20, 6:03 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 603 PM CDT THU AUG 20 2009 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LATEST SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM K4MR-KSPR- KFDR...WHILE AREA RADARS SHOW A LINE OF STRONG CONVECTION DEVELOPING ALONG A PREFRONTAL TROUGH IN SE NM AND THE WESTERN LOW ROLLING PLAINS. THIS WILL LEAVE A POSSIBILITY OF T-STROMS INVOF KHOB...KINK...AND KMAF DURING THE FIRST FEW HRS OF THE FCST PD. OTHERWISE...FRONT WILL VEER WINDS OVERNIGHT...TO E-SE SFC FLOW FRIDAY. FCST SOUNDINGS SUGGEST CONVECTIVE TEMPS WILL BE REACHED BY LATE MORNING/EARLY AFTERNOON ALL TERMINALS...W/A SCT CU FIELD W/BASES 6-8KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Aug 20, 1:33 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT THU AUG 20 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 133 PM CDT THU AUG 20 2009 /1233 PM MDT THU AUG 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS EVENING. A FEW STORMS COULD BE STRONG PRODUCING GUSTY WINDS OVER 50 MPH AND LOCALLY HEAVY RAINFALL. IN ADDITION THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT FROM THE DAVIS MOUNTAINS...LOWER TRANS PECOS AND SOUTHWARD. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 20, 5:03 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 PM CDT THU AUG 20 2009 NMZ033-034-TXZ050-202230- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- 503 PM CDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL LEA AND NORTHWESTERN ANDREWS COUNTIES. AT 402 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF EUNICE...SLOWLY MOVING WEST AT 5 MPH. WIND GUSTS NEAR 55 MPH...HAIL UP TO THE SIZE OF MARBLES...AND DEADLY CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL LEA AND NORTHWESTERN ANDREWS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR AREA.
Special weather statement, Aug 20, 5:11 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CDT THU AUG 20 2009 TXZ045-050-202245- GAINES-ANDREWS- 511 PM CDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL ANDREWS AND SOUTH CENTRAL GAINES COUNTIES. AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF FLOREY AT 509 PM CDT...MOVING SLOWLY TO WEST AT 5 MPH. WIND GUSTS NEAR 55 MPH...HAIL UP TO THE SIZE OF MARBLES...AND DEADLY CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM. PEOPLE IN NORTH CENTRAL ANDREWS AND SOUTH CENTRAL GAINES COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 20, 5:57 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM CDT THU AUG 20 2009 TXZ046-047-051-052-202330- BORDEN-DAWSON-HOWARD-MARTIN- 557 PM CDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MARTIN... NORTHWESTERN HOWARD...SOUTHEASTERN DAWSON AND SOUTHWESTERN BORDEN COUNTIES. AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF SPARENBERG...MOVING WEST AT 5 MPH. WIND GUSTS NEAR 55 MPH...HAIL UP TO THE SIZE OF MARBLES...AND DEADLY CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM. PEOPLE IN NORTHEASTERN MARTIN...NORTHWESTERN HOWARD...SOUTHEASTERN DAWSON AND SOUTHWESTERN BORDEN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THIS STORM IS NEAR YOUR LOCATION.
Special weather statement, Aug 20, 6:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 623 PM CDT THU AUG 20 2009 TXZ047-210015- BORDEN- 623 PM CDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BORDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN BORDEN COUNTY AT 623 PM CDT...MOVING EAST AT 5 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Aug 20, 6:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 PM CDT THU AUG 20 2009 TXZ045-210015- GAINES- 629 PM CDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL GAINES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF FAIRVIEW AT 629 PM CDT...MOVING NORTHWEST AT 10 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.